Alert archive / Massachusetts / Special Weather Statements in 2017
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 12, 2017, 6:39 PM EDT for Norfolk County, Massachusetts. It was in force for 36 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2017, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 12, 2017, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
County Norfolk County, MA
The radar
The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:46 PM EDT | TSTM WND DMG | Brookline, MA | LARGE BRANCH DOWN AT ARLINGTON AND HEATH STREET |
| Jul 12, 6:47 PM EDT | TSTM WND DMG | Newton, MA | TREE DOWN ON CAR ON ANTHONY CIRCLE |
| Jul 12, 6:47 PM EDT | TSTM WND DMG | Newton, MA | TREE DOWN ON WIRES ON LOWELL STREET |
| Jul 12, 6:47 PM EDT | TSTM WND DMG | Newton, MA | TREES DOWN ON LAKE STREET |
| Jul 12, 6:52 PM EDT | TSTM WND DMG | Newton, MA | WASHINGTON ROAD CLOSED DUE TO DOWNED TREES AND WIRES |
| Jul 12, 7:05 PM EDT | TSTM WND DMG | Boston, MA | TREE DOWN ON BEACON STREET |
| Jul 12, 7:14 PM EDT | TSTM WND DMG | Newtonville, MA | AT 69 LOWELL AVENUE... ARCING WIRES WITH TREE BRANCH DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
878
WWUS81 KBOX 122239
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
639 PM EDT WED JUL 12 2017
MAZ005-013>016-122315-
Suffolk MA-Western Norfolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Southeast Middlesex MA-
639 PM EDT WED JUL 12 2017
...Strong Thunderstorm Sweeping Across the Western Boston Metro...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waltham, moving southeast at 15 mph.
Winds in excess of 40 mph will accompany this storm. Minor flooding
in the way of nuisance and poor drainage can be expected with
torrential rainfall.
A flash flood warning is out for Southeast Middlesex County and
Western Suffolk County.
Locations impacted include...
Boston, Cambridge, Quincy, Newton, Framingham, Brookline, Braintree,
Natick, Randolph, Watertown, Needham, Norwood, Wellesley, Milton,
Dedham, Walpole, Canton, Ashland, Westwood and Holliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4232 7141 4238 7111 4222 7097 4216 7124
4221 7144
TIME...MOT...LOC 2237Z 326DEG 11KT 4236 7124
$$
SipprellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:21 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 12, 4:21 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
421 PM EDT Wed Jul 12 2017
.SYNOPSIS...
A cold front over Northern New England will slowly slide south,
entering southern New England Thursday. This will bring another
round of showers and thunderstorms Thursday, some with heavy
downpours and potential for local flooding. A few may also produce
strong to damaging wind gusts. Storms will be most numerous across
CT and RI. The front will be slow to depart Friday so the risk for
showers and thunderstorms may linger especially along the south
coast. High pressure provides drier and less humid weather for the
weekend.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
*** Flash Flood Watch In Effect Until 9 PM ***
415 PM Update...
Flash Flood Watch continues for northern CT...all of RI and south of
the Mass Pike in MA. The combination of PWATs near 2 inches, dew pts
70-75 and up to 2000 j/kg of MLcape providing robust updrafts in an
anomalous moist airmass. In addition, very little of directional
shear with height allowing storms to train over the same area.
SPS mesoanalysis shows mid level short wave trough over the lower
Hudson Valley of NY southward into NYC area. As this trough
continues to advect eastward it will continue to fire storms in very
unstable environment over CT/RI and south of the Mass Pike. Given
magnitude of instability strong to damaging winds along with large
hail are the main treats, in addition to flash flooding. Storms will
exit western CT/MA by 6 pm, 8 pm across RI/eastern MA and possibly
as late as 10 pm for Cape Cod and islands.
Otherwise very warm and muggy night ahead along with patchy dense
fog.
New area of showers and T-storms may enter northwest MA late tonight
ahead of next approaching short wave trough.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/...
415 pm update...
Thursday...
Very moist and unstable airmass remains in place across the region.
Could have some scattered morning storms across northern MA as short
wave moves across this area Thu morning. Forecast dilemma becomes
how quickly do morning clouds clear out and give way to afternoon
sunshine? Global and mesoscale guid both suggest western MA into CT
and RI destabilize tomorrow afternoon with 1000-2000 j/kg of MLcape
possible. A bit more deep layer shear available tomorrow with 0-6 km
around 30 kt. Forcing for ascent may come from backdoor frontal
boundary emerging from northeast MA. As this boundary traverse
southwestward best chance of convection may be across western-
central MA into CT and RI. Given magnitude of instability and
marginal shear, strong to severe storms are possible again as well
as flash flooding with dew pts 70-75F and PWATs near 2 inches.
Another warm and muggy day with highs in the 80s and dew pts 70-75.
Although turning cooler and less humid across northeast MA during
the afternoon with the passage of the backdoor front.
Patchy fog may linger much of the morning along the coast before
burning off by midday or so.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
*/ Highlights...
- Atypically cool around Friday
- Will need to watch areas S/W for heavy rain along a cold front
- Humidity sweeps out Saturday making for a pleasant Sunday
- Humidity returns along with shower/thunderstorm chances next week
*/ Overview...
Monsoonal high over the CONUS with the N Atlantic ridge remaining
stout, troughing is promoted across the NE CONUS. A general summer-
time pattern of mid-level waves sweeping our region ahead of which
there will likely be chances of showers and thunderstorms, some
strong to severe with the main threat of heavy rain and gusty winds.
Behind, slightly cooler and drier air follows for a brief period, a
reprieve from sultry conditions via high dewpoints. Details broken
down below. No indications of this pattern breaking any time soon.
*/ Details...
Thursday night through Saturday night...
Turning surprisingly unseasonable. Anticyclonic motions promoted
over SE Canada into the Gulf of Maine parent with weak ridging out
ahead of a stout mid-level impulse through the longwave cyclonic
pattern. High pressure sets up yielding backdoor NE winds pushing
the surface cold frontal boundary S/W. The cooler air at the surface
creating an inversion and subsequent low cloud deck that moves with
the boundary. This will result in highs around the low 70s somewhat
tricky N/E if drier air erodes the low-cloud deck allowing partial
clearing. Dewpoints hover around the low 60s, comfortable albeit
dreary day.
The wedge pushing S/W, tropical moisture continues to impinge and
overrun the SW moving cold front. Localized convergence of both deep
moisture and instability lifting along the cold frontal boundary,
expecting a heavy rain threat to continue. High PoP chances towards
SW CT and over the S waters, lower N/E given drier low-mid level air
within an influence of anticyclonic-sinking motions parent with high
pressure. During Friday, will monitor what blossoms out of the warm,
juicy airmass ahead of the boundary over NY/PA/NJ, where it evolves
and whether it can over-run the cold front into S New England which
finds itself under the influence further N/E of drier air and low-
to mid-level subsidence. Not ignoring, overall will need to watch
the aforementioned cold frontal boundary. Collocated decent 0-1 km
shear and helicity Friday around the NYC / tri-state region.
Wedge erodes overnight into Saturday morning as the mid-level trough
sweeps through the region towards afternoon. More tropical airmass
is pushed offshore as a dry slot wraps rearward into the mid-level
wave. For whatever moisture lingers, with lift along with cyclonic
motions and daytime heating, showers develop but would expect to
quickly erode given the dry slot. Not a washout by any means, could
end up completely dry for some areas. Clearing out during the over-
night period into Sunday morning.
Sunday into Sunday night...
Looking like a pleasant day. Seasonable temperatures, comfortable
humidity. Seemingly light winds that should allow for sea-breezes
along the coast. Consistent signals the past couple of days as we
find ourselves in the middle of two mid-level impulses.
Monday through Thursday...
Prolonged period of shower and thunderstorm chances. Slowed and
elongated mid-level wave emerging out of the Great Lakes, held up
against stout ridging over the N Atlantic. With daytime heating,
thermal instability axes oriented SW to NE across the interior NE
CONUS promoting a broad area of low pressure. Slowly shifting S/E
with time, shower and thunderstorm chances evolve with time into S
New England. However, running out of support via mid to upper level
dynamics. An active summertime pattern it would appear as S/SW flow
reprimes the environment with heat, humidity, instability along and
ahead of lift / focusing mechanisms. Chance PoPs for now, thinking
though increasing scattered activity into S New England with time.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
230 pm update...
Thru 00z...
Scattered T-storms will continue until about 21z western CT/MA
and linger until about 00z eastern MA, possibly until 02z Cape
Cod and Islands. Storm most numerous likely across CT/RI and
south of the MA pike. Main hazards will be strong to damaging
winds and torrential downpours. Mainly VFR but MVFR at times in
T-storms and IFR in fog this afternoon across outer Cape Cod.
After 00z...
Any leftover showers/T-storms at 00z over eastern MA will move
offshore by 03z. Then new showers/T-storms may enter western MA
toward daybreak. Low confidence on potential IFR cigs/vsby with
potential low clouds/fog coming onshore into southeast MA.
Otherwise a combination of MVFR & VFR.
Thursday...
Low risk of showers and isolated T-storms during the morning
across northern MA. Then a second round of T-storms possible in
the afternoon with highest probs across CT/RI, possibly into
southeast MA.
KBOS Terminal...low confidence on wind direction thru this
evening but most likely scenario is for onshore winds to
continue. Risk of T-storms continues today until about 8 pm.
Despite onshore winds VFR should continue until later tonight
when MVFR-IFR likely.
KBDL Terminal...Scattered T-storms continues until about 5 pm
and then a downward trend. VFR except MVFR during T-storms and
then MVFR-IFR possible late tonight into Thu morning.
Outlook /Thursday Night through Monday/...
Thurday night through Friday night...
NE winds blowing in along with BKN-OVC MVFR-IFR CIGs. CIGs hold
through Saturday morning. Some lowered VSBYs during the overnight
periods possible, however think most of the MVFR-IFR impacts revolve
around CIGs.
Saturday into Sunday...
Quickly improving to VFR. SCT low-end VFR CIGs possible. Light
winds, sea-breezes possible along the coasts.
Monday...
SCT-BKN low-end VFR CIGs with a chance of SHRA/TSRA over N/W
portions of MA and CT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
*** Northeast winds may briefly gusts up to 25 kt Thu Aftn
Northeast MA waters ***
Tonight...T-storms possibly nearshore until 10 pm. Then patchy dense
fog. Light winds and tranquil seas.
Thursday...T-storms possible again. Then significant wind shift to
the northeast late in the day across the Cape Ann waters from
downeast ME. Gusts up to 25 kt possible!
Outlook /Thursday Night through Monday/...Moderate confidence.
Friday into Friday night...
NE winds, gusts up to 20 kts, with low clouds. Could see persistence
of 5-6 foot wave action over E/SE waters for a good portion of the
day. Waves diminish late into Saturday morning.
Saturday into Sunday...
Winds turning westerly from the N/E, however light allowing sea-
breezes along the near-shore during the day, looking overall like
good boating weather. Seemingly wind and wave activity subside.
Monday...
Return of S/SW winds with gusts up to 20 kts. Waves remain below 5
feet.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ009-
011>013-015>021.
RI...Flash Flood Watch until 9 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Nocera/Sipprell
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...Sipprell
AVIATION...Nocera/Sipprell
MARINE...Nocera/SipprellHazardous weather outlook, Jul 12, 4:41 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 441 PM EDT Wed Jul 12 2017 CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-132045- Hartford CT-Tolland CT-Windham CT-Western Hampden MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 441 PM EDT Wed Jul 12 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-RIZ008-132045- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 441 PM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. There is the possibility for heavy rainfall in any thunderstorms into early this evening. Some localized urban and poor drainage flooding may result. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-132045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 441 PM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. A few strong thunderstorms are possible near shore into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002>008-010-014-026-132045- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Eastern Hampshire MA-Southeast Middlesex MA- Northern Middlesex MA- 441 PM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. There is the possibility for heavy rainfall in any thunderstorms that into early this evening. Some localized urban and poor drainage flooding may result. Some thunderstorms may produce local strong wind gusts mainly this afternoon and evening. There is a low risk of localized wind damage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 12, 5:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
555 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLOOD AGAWAM 42.07N 72.62W
07/12/2017 HAMPDEN MA AMATEUR RADIO
MILL STREET IMPASSABLE DUE TO FLOODING AT INTERSECTION
OF MILL STREET
&&
LECLocal storm report, Jul 12, 5:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM FLOOD SPRINGFIELD 42.12N 72.54W
07/12/2017 HAMPDEN MA AMATEUR RADIO
MANHOLE COVERS POPPING UP DUE TO FLOODING ON MAIN
STREET NEAR MCDONALDS
&&
LECLocal storm report, Jul 12, 6:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FLOOD CHELMSFORD 42.60N 71.37W
07/12/2017 MIDDLESEX MA LAW ENFORCEMENT
IMPASSABLE DUE TO FLOODING ON BILLERICA ROAD TO
TURNPIKE ROAD
&&
LECSpecial weather statement, Jul 12, 6:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
610 PM EDT WED JUL 12 2017
MAZ005-007-013>015-122245-
Eastern Essex MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Southeast Middlesex MA-
610 PM EDT WED JUL 12 2017
...Strong Thunderstorm Across the Northern Boston Metro Area...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lincoln, or near Lexington, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm along with frequent lightning and torrential downpours. Minor
flooding in the way of nuisance and poor drainage can be expected. A
flash flood warning is out for central portions of Middlesex County.
Locations impacted include...
Boston, Cambridge, Lynn, Newton, Somerville, Framingham, Waltham,
Malden, Brookline, Medford, Revere, Arlington, Everett, Billerica,
Woburn, Chelsea, Natick, Watertown, Lexington and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4247 7091 4222 7118 4231 7140 4244 7148
4255 7132
TIME...MOT...LOC 2209Z 302DEG 11KT 4244 7130
SipprellLocal storm report, Jul 12, 6:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLOOD AGAWAM 42.07N 72.62W
07/12/2017 HAMPDEN MA TRAINED SPOTTER
TWO FEET OF WATER ON MILL STREET BETWEEN HENRY AND
POPLAR STREETS
&&
LECSpecial weather statement, Jul 12, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
639 PM EDT WED JUL 12 2017
MAZ005-013>016-122315-
Suffolk MA-Western Norfolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Southeast Middlesex MA-
639 PM EDT WED JUL 12 2017
...Strong Thunderstorm Sweeping Across the Western Boston Metro...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waltham, moving southeast at 15 mph.
Winds in excess of 40 mph will accompany this storm. Minor flooding
in the way of nuisance and poor drainage can be expected with
torrential rainfall.
A flash flood warning is out for Southeast Middlesex County and
Western Suffolk County.
Locations impacted include...
Boston, Cambridge, Quincy, Newton, Framingham, Brookline, Braintree,
Natick, Randolph, Watertown, Needham, Norwood, Wellesley, Milton,
Dedham, Walpole, Canton, Ashland, Westwood and Holliston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4232 7141 4238 7111 4222 7097 4216 7124
4221 7144
TIME...MOT...LOC 2237Z 326DEG 11KT 4236 7124
SipprellThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:15 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Hampden, Middlesex, Norfolk, Plymouth and 2 more | 11 hr |
| Jul 12, 11:01 AM EDT | Special Weather Statement | BOX | Suffolk | 29 min |
| Jul 12, 12:01 PM EDT | Special Weather Statement | BOX | Franklin | 44 min |
| Jul 12, 12:05 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Jul 12, 12:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 51 min |
| Jul 12, 12:25 PM EDT | Areal Flood Advisory | BOX | Franklin | 65 min |
| Jul 12, 12:36 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Jul 12, 12:44 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 61 min |
| Jul 12, 12:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 44 min |
| Jul 12, 12:50 PM EDT | Special Weather Statement | BOX | Middlesex | 40 min |
| Jul 12, 12:53 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 67 min |
| Jul 12, 1:19 PM EDT | Areal Flood Advisory | BOX | Hampden | 56 min |
| Jul 12, 1:22 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Jul 12, 1:39 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Jul 12, 1:39 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 51 min |
| Jul 12, 1:41 PM EDT | Special Weather Statement | BOX | Middlesex | 49 min |
| Jul 12, 1:47 PM EDT | Special Weather Statement | BOX | Hampden | 43 min |
| Jul 12, 1:52 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 53 min |
| Jul 12, 2:35 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 55 min |
| Jul 12, 2:53 PM EDT | Flash Flood Warning | BOX | Bristol, Norfolk | 112 min |
| Jul 12, 3:04 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 56 min |
| Jul 12, 3:10 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
| Jul 12, 3:26 PM EDT | Flash Flood Warning | BOX | Bristol | 2 hr |
| Jul 12, 3:36 PM EDT | Special Weather Statement | BOX | Hampshire | 39 min |
| Jul 12, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 35 min |
| Jul 12, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 34 min |
| Jul 12, 4:01 PM EDT | Special Weather Statement | BOX | Hampden | 44 min |
| Jul 12, 4:06 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 114 min |
| Jul 12, 4:16 PM EDT | Special Weather Statement | BOX | Plymouth | 44 min |
| Jul 12, 4:18 PM EDT | Areal Flood Advisory | BOX | Norfolk, Plymouth, Suffolk | 57 min |
| Jul 12, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 12, 4:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jul 12, 4:36 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 114 min |
| Jul 12, 4:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 12, 4:48 PM EDT | Special Weather Statement | BOX | Middlesex | 42 min |
| Jul 12, 4:53 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 112 min |
| Jul 12, 5:00 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 60 min |
| Jul 12, 5:19 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 56 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 35 min |
| Jul 12, 5:36 PM EDT | Flash Flood Warning | BOX | Worcester | 114 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 12, 5:42 PM EDT | Flash Flood Warning | BOX | Middlesex | 2 hr |
| Jul 12, 6:10 PM EDT | Special Weather Statement | BOX | Middlesex | 35 min |
| Jul 12, 6:20 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 25 min |
| Jul 12, 6:29 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 2 hr |
| Jul 12, 7:05 PM EDT | Special Weather Statement | BOX | Suffolk | 25 min |
| Jul 12, 7:35 PM EDT | Areal Flood Warning | BOX | Middlesex | 115 min |
| Jul 12, 12:34 PM EDT | Special Weather Statement | BOX | Bristol | 41 min |
| Jul 12, 2:32 PM EDT | Special Weather Statement | BOX | Providence | 43 min |
| Jul 12, 3:03 PM EDT | Special Weather Statement | BOX | Providence | 42 min |
| Jul 12, 3:47 PM EDT | Areal Flood Advisory | BOX | Kent, Providence | 58 min |
| Jul 12, 4:26 PM EDT | Flash Flood Warning | BOX | Kent, Providence | 2 hr |
| Jul 12, 4:26 PM EDT | Special Weather Statement | BOX | Kent | 49 min |
| Jul 12, 4:38 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 31 min |
| Jul 12, 1:07 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 53 min |
| Jul 12, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 41 min |
| Jul 12, 3:27 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 63 min |
| Jul 12, 5:01 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jul 12, 5:43 PM EDT | Special Weather Statement | BOX | 47 min |
Nearby
Special Weather Statements in Massachusetts, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.